Universidad Complutense de Madrid
E-Prints Complutense

Representing open 3-manifolds as 3-fold branched coverings

Impacto

Downloads

Downloads per month over past year



Montesinos Amilibia, José María (2002) Representing open 3-manifolds as 3-fold branched coverings. Revista matemática complutense, 15 (2). pp. 533-542. ISSN 1139-1138

[img] PDF
Restringido a Repository staff only

218kB

Official URL: http://www.mat.ucm.es/serv/revmat/vol15-2j.html


URLURL Type
http://www.springer.com/Publisher


Abstract

It is a celebrated result of H. Hilden and the author of the present paper that every closed, connected, oriented 3-manifold is a 3-fold irregular (dihedral) branched covering of the 3-sphere, branched over a knot. Here the author explores a generalization of this result to the case of non-compact manifolds. It is shown that a non-compact, connected, oriented 3-manifold is a 3-fold irregular branched covering of an open subspace of S3, branched over a locally finite family of proper arcs. The branched covering is constructed in such a way that it extends to a branched covering (suitably understood) of the Freudenthal end compactification over the entire 3-sphere. In particular all (uncountably many) contractible open 3-manifolds may be expressed as 3-fold branched coverings of R3, branched over a locally finite collection of proper arcs.


Item Type:Article
Uncontrolled Keywords:3-manifolds
Subjects:Sciences > Mathematics > Topology
ID Code:22287
Deposited On:09 Jul 2013 17:14
Last Modified:12 Dec 2018 15:13

Origin of downloads

Repository Staff Only: item control page